Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 5, NWS Charleston, SC

February 14, 2014Burke County, Emanuel County, Jenkins County, Georgia

NWS Charleston, SC issued this river flood warning at Feb 14, 2014, 8:54 PM EST for Burke County, Emanuel County, Jenkins County, Georgia. It took effect at Feb 15, 2014, 1:00 PM EST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Feb 14, 2014, 8:54 PM EST (01:54 UTC)
In effect from
Feb 15, 2014, 1:00 PM EST
Expired
Feb 16, 2014, 8:46 PM EST
In force
32 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Burke County, GA, Emanuel County, GA, Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ogeechee River at Midville (MDVG1). The gauge peaked at 5.84 ft at Feb 16, 2014, 11:00 AM EST.

actionminormoderate4681002/1502/1602/1702/18
Action stage
5 ft
Minor stage
6 ft
Moderate stage
10 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02201230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WGUS42 KCHS 150154
FLWCHS


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
854 PM EST FRI FEB 14 2014

GAC033-107-165-160154-
/O.NEW.KCHS.FL.W.0005.140215T1800Z-000000T0000Z/
/MDVG1.1.ER.140215T1800Z.140217T0600Z.000000T0000Z.NO/
854 PM EST FRI FEB 14 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 8 PM FRIDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 6.5 FEET BY EARLY MONDAY MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE 
  BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON 
  ALSO BECOMES COVERED.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC109-160154-
/O.NEW.KCHS.FL.W.0006.140215T1800Z-140218T2100Z/
/CNOG1.1.ER.140215T1800Z.140216T1800Z.140218T0900Z.NO/
854 PM EST FRI FEB 14 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CANOOCHEE RIVER NEAR CLAXTON.
* FROM SATURDAY AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 8 PM FRIDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.6 FEET BY EARLY SUNDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE
  PROPERTIES BECOME FLOODED.

&&

LAT...LON 3222 8195 3222 8189 3222 8182 3215 8183
          3215 8189 3215 8196         

$$
5 follow-up statements
974 
WGUS82 KCHS 150832
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 AM EST SAT FEB 15 2014

GAC033-107-165-160832-
/O.CON.KCHS.FL.W.0005.140215T1800Z-000000T0000Z/
/MDVG1.1.ER.140215T1800Z.140217T0600Z.000000T0000Z.NO/
332 AM EST SAT FEB 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 3 AM SATURDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY 
  THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 6.5 FEET BY 
  EARLY MONDAY MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE 
  BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON 
  ALSO BECOMES COVERED.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-160831-
/O.CON.KCHS.FL.W.0004.000000T0000Z-000000T0000Z/
/REDG1.1.ER.140214T1052Z.140218T0000Z.000000T0000Z.NO/
332 AM EST SAT FEB 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 3 AM SATURDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.5 FEET BY MONDAY EVENING 
  THEN BEGIN A SLOW FALL.
* AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND 
  SOME AGRICULTURAL LAND OCCURS.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

GAC103-251-SCC049-053-150902-
/O.CAN.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.2.ER.131230T1840Z.140118T1300Z.000000T0000Z.NO/
332 AM EST SAT FEB 15 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SAVANNAH RIVER NEAR CLYO.
* AT 3 AM SATURDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE...BUT IS
  EXPECTED TO RISE BACK OVER FLOOD STAGE WEDNESDAY MORNING. ANOTHER
  RIVER FLOOD WARNING WILL LIKELY BE NEEDED IN A FEW DAYS.
* AT 11.0 FEET...THE BACK YARDS OF SEVERAL HOMES ON TOM GOETHE ROAD 
  FLOOD.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$

GAC109-160831-
/O.EXT.KCHS.FL.W.0006.140215T1054Z-140218T2100Z/
/CNOG1.1.ER.140215T1054Z.140216T1800Z.140218T0900Z.NO/
332 AM EST SAT FEB 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE CANOOCHEE RIVER NEAR CLAXTON.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 3 AM SATURDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY THIS 
  MORNING AND CONTINUE TO RISE TO NEAR 11.6 FEET BY EARLY SUNDAY 
  AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY 
  TUESDAY MORNING.
* AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE
  PROPERTIES BECOME FLOODED.

&&

LAT...LON 3222 8195 3222 8189 3222 8182 3215 8183
          3215 8189 3215 8196         

$$
015 
WGUS82 KCHS 151513
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 AM EST SAT FEB 15 2014

GAC033-107-165-161513-
/O.EXT.KCHS.FL.W.0005.140216T1200Z-000000T0000Z/
/MDVG1.1.ER.140216T1200Z.140217T1200Z.000000T0000Z.NO/
1013 AM EST SAT FEB 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* FROM SUNDAY MORNING UNTIL FURTHER NOTICE.
* AT 9 AM SATURDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY
  SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 6.2 FEET BY MONDAY 
  MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE 
  BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON 
  ALSO BECOMES COVERED.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-161512-
/O.CON.KCHS.FL.W.0004.000000T0000Z-000000T0000Z/
/REDG1.1.ER.140214T1052Z.140217T1800Z.000000T0000Z.NO/
1013 AM EST SAT FEB 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 9 AM SATURDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.5 FEET BY EARLY MONDAY 
  AFTERNOON THEN BEGIN A SLOW FALL.
* AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND 
  SOME AGRICULTURAL LAND OCCURS.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

GAC109-161512-
/O.EXT.KCHS.FL.W.0006.000000T0000Z-140218T2000Z/
/CNOG1.1.ER.140215T1601Z.140216T1800Z.140218T0800Z.NO/
1013 AM EST SAT FEB 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE CANOOCHEE RIVER NEAR CLAXTON.
* AT 9 AM SATURDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE 
  THIS MORNING AND CONTINUE TO RISE TO NEAR 11.6 FEET BY EARLY SUNDAY
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY 
  MORNING.
* AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE
  PROPERTIES BECOME FLOODED.

&&

LAT...LON 3222 8195 3222 8189 3222 8182 3215 8183
          3215 8189 3215 8196         

$$
365 
WGUS82 KCHS 160326
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1026 PM EST SAT FEB 15 2014

GAC033-107-165-170326-
/O.EXT.KCHS.FL.W.0005.140216T0600Z-000000T0000Z/
/MDVG1.1.ER.140216T0600Z.140218T0000Z.000000T0000Z.NO/
1026 PM EST SAT FEB 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL FURTHER NOTICE.
* AT 10 PM SATURDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 6.6 FEET BY MONDAY EVENING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE 
  BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON 
  ALSO BECOMES COVERED.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-170326-
/O.CON.KCHS.FL.W.0004.000000T0000Z-000000T0000Z/
/REDG1.1.ER.140214T1052Z.140217T1200Z.000000T0000Z.NO/
1026 PM EST SAT FEB 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 10 PM SATURDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.5 FEET BY MONDAY MORNING 
  THEN BEGIN A SLOW FALL.
* AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND 
  SOME AGRICULTURAL LAND OCCURS.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
901 
WGUS82 KCHS 160750
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 AM EST SUN FEB 16 2014

GAC033-107-165-170750-
/O.CON.KCHS.FL.W.0005.000000T0000Z-000000T0000Z/
/MDVG1.1.ER.140216T1846Z.140218T0000Z.000000T0000Z.NO/
250 AM EST SUN FEB 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 2 AM SUNDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS 
  AFTERNOON AND CONTINUE TO RISE TO NEAR 6.6 FEET BY MONDAY EVENING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE 
  BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON 
  ALSO BECOMES COVERED.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-170750-
/O.CON.KCHS.FL.W.0004.000000T0000Z-000000T0000Z/
/REDG1.1.ER.140214T1052Z.140217T1200Z.000000T0000Z.NO/
250 AM EST SUN FEB 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 2 AM SUNDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.5 FEET BY MONDAY MORNING 
  THEN BEGIN A SLOW FALL.
* AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND 
  SOME AGRICULTURAL LAND OCCURS.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
959 
WGUS82 KCHS 170146
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
846 PM EST SUN FEB 16 2014

GAC033-107-165-170216-
/O.CAN.KCHS.FL.W.0005.000000T0000Z-140217T0146Z/
/MDVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 PM EST SUN FEB 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 8 PM SUNDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  5.9 FEET EARLY MONDAY AFTERNOON. 
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE 
  BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON 
  ALSO BECOMES COVERED.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Feb 14, 7:15 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Feb 14, 7:15 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
715 PM EST FRI FEB 14 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY
SATURDAY...FOLLOWED BY HIGH PRESSURE THROUGH MONDAY. ANOTHER COLD
FRONT WILL APPROACH THE REGION TUESDAY...BEFORE ATLANTIC HIGH
PRESSURE EXPANDS OVER THE AREA INTO THE LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A DEEPENING UPPER LOW WILL APPROACH THE REGION THIS EVENING AND
WILL SWING THROUGH THE REGION LATE TONIGHT/EARLY SATURDAY...DRIVING
A COLD FRONT THROUGH THE REGION. THIS SYSTEM WILL PRODUCE A
STRONGLY FORCED BAND OF SHOWERS THAT SHOULD ARRIVE ACROSS FAR
INLAND COUNTIES JUST AFTER MIDNIGHT AND WILL PUSH OFFSHORE BY
6-8 AM...LASTING ONLY 2-4 HOURS AT ANY GIVEN LOCATION. RAISED POPS
TO CATEGORICAL LATER TONIGHT...WITH HOURLY FORECASTS TIMING THE
BAND OF SHOWERS THROUGH THE REGION.

GIVEN LIGHTNING ALREADY NOTED UPSTREAM FRIDAY EVENING...STEEPENING
MID LEVEL LAPSE RATES AND STRENGTHENING FORCING FOR ASCENT
PRODUCED BY THE DEEPENING UPPER LOW...ADDED A SLIGHT CHANCE OF
THUNDER LATER TONIGHT.

IN THE WAKE OF COLD FROPA...DEEPENING SURFACE LOW PRESSURE NORTH
OF THE REGION AND STRONG LOW LEVEL WIND FIELDS DEPICTED WITHIN
COLD ADVECTION REGIME...STRONG/GUSTY WINDS COULD CHARGE INTO THE
REGION BEFORE DAYBREAK...PERSISTING THROUGH MUCH OF SATURDAY.
GIVEN DAMAGE FROM RECENT ICE STORM AND ONGOING REPAIR/CLEAN-UP
EFFORTS...WILL ASSESS NEED FOR A WIND ADVISORY.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A POTENT SHORT WAVE ACROSS THE REGION AT DAYBREAK SATURDAY WILL
PROGRESS RAPIDLY INTO THE ATLANTIC BY AFTERNOON...FOLLOWED BY A LOW
AMPLITUDE AND FAIRLY PROGRESSIVE PATTERN ALOFT THROUGH MONDAY. AT
THE SURFACE...A COLD FRONT WILL SWEEP QUICKLY INTO THE ATLANTIC
EARLY SATURDAY...TRAILING FROM A DEEPENING LOW THAT MOVES OFF THE
DELMARVA. BOMBOGENESIS WILL TRANSPIRE AS THE CYCLONE PASSES
SOUTH-SE OF LONG ISLAND BY 00Z SUNDAY AND TO THE CANADIAN MARITIMES
BY 12Z SUNDAY. CONTINENTAL HIGH PRESSURE WILL BUILD IN WAKE OF THE
DEPARTING LOW...BEFORE IT BECOMES ABSORBED BY STRONGER HIGH PRESSURE
DROPPING OUT OF THE NE STATES AND INTO THE WESTERN ATLANTIC MONDAY.

FOR THE SPECIFIC DETAILS...
SATURDAY...WE/RE LOOKING AT A BREEZY TO WINDY DAY WITH LARGE
ISALLOBARIC PRESSURE RISES AS MUCH AS 2-3 MB/3 HOURS THROUGH 18Z AND
1-2 MB/3 HOURS THEREAFTER. WE HAVE TOYED WITH THE IDEA OF A WIND
ADVISORY...BUT LATEST INDICATIONS ARE THAT WE/LL FALL JUST SHY OF
THE CRITERIA. HOWEVER...GIVEN THAT MUCH VEGETATION FROM THE LAST ICE
STORM HAS BEEN WEAKENED IT MIGHT NOT TAKE MUCH TO BRING DOWN SOME OF
THE COMPROMISED TREES/TREE BRANCHES. AND THIS CERTAINLY WON/T HELP
MATTERS FOR THOSE WITHOUT POWER. FROM AN ACTUAL WIND SPEED CRITERIA
WE/LL MOST LIKELY FALL JUST SHY...WITH WEST-NW WINDS 20-28 MPH WITH
GUSTS TO 30-38 MPH. BUT FROM AN IMPACT POINT OF VIEW WE MIGHT NEED
TO HOIST AN ADVISORY. FOR THAT REASON WE/LL ADD TO THE HAZARDOUS
WEATHER OUTLOOK AND DEFER TO LATER SHIFTS FOR ANY ISSUANCE OF THE
ADVISORY. WHAT WE DO SEE A DEFINITE NEED FOR IS A LAKE WIND
ADVISORY...VALID FROM 12-22Z. LINGERING SHOWERS MAINLY ACROSS OUR SC
ZONES AT 6 AM WILL QUICKLY TAPER FROM SW TO NE THROUGH THE
MORNING...WITH THE BACK EDGE OF THE WET WEATHER TO PULL NORTH/NE OF
THE SANTEE RIVER BY 15-16Z AS THE COLD FRONT QUICKLY PASSES INTO THE
ATLANTIC. COLD ADVECTION THROUGH THE AFTERNOON WILL BE NEGATED BY
DOWNSLOPE FLOW OFF THE APPALACHIANS AND INCREASING SOLAR INSOLATION.
IT WON/T BE AS WARM AS TODAY WAS...WITH MAX TEMPS 56-61 ACROSS THE
BOARD.

SATURDAY NIGHT...WINDS WILL DROP OFF QUICKLY WITH SUNSET...AND COLD
ADVECTION INITIALLY WILL TRANSITION INTO MORE OF A RADIATIONAL
COOLING EPISODE. BUT A 120 KT OR GREATER UPPER LEVEL JET WILL BRING
WITH IT SOME MID/HIGH LEVEL CLOUDS THROUGH THE NIGHT...SO THIS WILL
LIMIT HOW COLD WE CAN GET. FOR NOW WE HAVE UPPER 20S AND LOWER 30S
INLAND FROM US-17...WITH MID 30S ON THE BARRIER ISLANDS. GIVEN LARGE
DEW POINT DEPRESSIONS AND THE WINDY CONDITIONS ON SATURDAY...THERE
SHOULDN/T BE ANY CONCERNS WITH BLACK ICE.

SUNDAY THROUGH MONDAY...A MID LEVEL IMPULSE WILL SKIRT THE AREA TO
THE NORTH EARLY SUNDAY...BUT DUE TO A VERY DRY VERTICAL COLUMN THERE
IS NO RISK OF ANY SHOWERS...JUST A LITTLE MID/HIGH LEVEL CLOUD
COVER. IN FACT THERE IS NO RISK OF ANY WET WEATHER EARLY NEXT
WEEK...WITH LARGE SCALE SINKING MOTION...ESSENTIALLY NO FORCING FOR
ASCENT AND PWATS THAT ARE NO MORE THAN 1/2 TO 3/4 INCHES. CLIMBING
HEIGHTS...EXPANDING LOW LEVEL THICKNESS AND 850 MB TEMPS THAT JUMP
FROM 3-6C TO 8-12C /NORTH TO SOUTH/ FROM SUNDAY INTO MONDAY...WILL
SUPPORT A WARMING TREND. TEMPS WILL BE NEAR SEASONAL NORMS
SUNDAY...THEN CLIMB ABOVE CLIMATOLOGY MONDAY. IN BETWEEN WE LOOK FOR
A DECENT RADIATIONAL COOLING NIGHT FOR SUNDAY NIGHT...BUT WE DO LOOK
TO STAY ABOVE FREEZING AREAWIDE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NUMERICAL MODEL SOLUTIONS SUGGEST THAT THE FRONT WILL STRUGGLE TO
MAKE PROGRESS TOWARD THE FORECAST AREA MONDAY NIGHT...BECOMING
PARALLEL TO FLAT UPPER RIDGING BUILDING UP FROM THE GULF OF MEXICO
AND BAHAMAS. THERE COULD BE A SLIGHT WINDOW OF OPPORTUNITY FOR
ISOLATED SHOWERS TO AFFECT THE NORTHERN AND WESTERN FORECAST AREA
TUESDAY...WHEN THE FRONTAL ZONE STALLS ACROSS THE CAROLINAS AND
NORTHERN GEORGIA. HOWEVER...THE BOUNDARY APPEARS TO LIFT NORTH AS
A WARM FRONTAL FEATURE BY TUESDAY NIGHT IN LATEST MODEL SOLUTIONS.
THUS EXPECT NOTABLY WARMER CONDITIONS FOR THE REMAINDER OF THE
WEEK WITHIN SOLID SOUTHERLY FLOW ON THE PERIPHERY OF STRONG
ATLANTIC HIGH PRESSURE AND PERSISTENT UPPER RIDGING FROM THE
SOUTH. HIGH TEMPERATURES WILL REACH THE LOW TO MID 70S TUESDAY AND
WEDNESDAY AFTERNOONS...WHILE POSSIBLY PEAKING IN THE MID TO UPPER
70S BY THURSDAY AND FRIDAY. LOW TEMPERATURES WILL ALSO BE QUITE
MILD...MODERATING INTO THE UPPER 40S TO 50S BY MID WEEK. WILL CAP
RAIN CHANCES BELOW 15 PERCENT AFTER TUESDAY AFTERNOON...MAINLY DUE
TO UNCERTAINTIES IN MEDIUM RANGE MODEL SOLUTIONS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR THIS EVENING. AHEAD OF AN APPROACHING COLD FRONT/ASSOCIATED
POTENT UPPER LOW...WIDESPREAD SHOWERS WILL PRODUCE A PERIOD OF
MVFR/IFR CONDITIONS AT KCHS AND KSAV LATE TONIGHT INTO EARLY
SATURDAY...MAINLY DURING THE 08Z-12Z TIME FRAME. THEN...VFR
CONDITIONS SHOULD RETURN. JUST AHEAD OF COLD FROPA...LOW LEVEL
WIND SHEAR IS EXPECTED. THEN...AFTER COLD FROPA WESTERLY WINDS
WILL GUST TO AT LEAST 30 KNOTS LATE TONIGHT THROUGH MOST OF
SATURDAY.

EXTENDED AVIATION OUTLOOK...BREEZY TO WINDY CONDITIONS BEHIND A COLD
FRONT SATURDAY...WITH GUSTS UP NEAR 30 KT AT TIMES. FOG COULD
EVENTUALLY RETURN DURING THE EARLY OR MIDDLE PART OF NEXT WEEK...BUT
OTHERWISE MOSTLY VFR THROUGH WEDNESDAY.

&&

.MARINE...
TONIGHT...CONDITIONS WILL DETERIORATE THIS EVENING AS A COLD FRONT
APPROACHES FROM THE WEST AND THEN MUCH MORESO CLOSER TO DAYBREAK
AS THE FRONT PUSHES THROUGH. HAVE SMALL CRAFT ADVISORIES FOR ALL
NEARSHORE WATERS STARTING AT MIDNIGHT WITH GUSTS NEAR 30 KT WITH A
GALE WARNING BEYOND 20 NM FOR GUSTS TO 40 KT WHERE WATER TEMPS ARE
WARMER AND MIXING WILL BE MAXIMIZED. SEAS WILL BUILD UP TO AROUND
7 FT WITHIN 20 NM AND UP TO 10 FT OUT NEAR 60 NM...LIMITED
SOMEWHAT BY THE INCREASINGLY OFFSHORE FLOW.

SATURDAY...CONFIDENCE HAS GROWN THAT WE/LL EXPERIENCE GALES ACROSS
NOT ONLY THE OUTER GA WATERS...BUT ALSO ALL OF THE 0-20 NM LEGS.
THERE IS EVEN MODERATE PROBABILITIES THAT WE MIGHT SEE GALES FOR A
FEW HOURS SATURDAY MORNING IN CHARLESTON HARBOR. DEEPENING LOW
PRESSURE TRAVELING EAST THROUGH NC/SOUTHERN VA AT DAYBREAK WILL
DEEPEN RAPIDLY AS IT REACHES OFF THE DELMARVA BY LATE MORNING/EARLY
AFTERNOON. THIS WILL SWEEP A STRONG COLD FRONT THROUGH THE MARINE
AREA DURING THE MORNING HOURS...FOLLOWED BY STRENGTHENING COLD
ADVECTION. WITHIN THE TIGHTENING CYCLONIC FLOW BEHIND THE BLOSSOMING
LOW WE/LL EXPERIENCE GEOSTROPHIC WINDS OF 45-50 KT AND ISALLOBARIC
PRESSURE RISES AS MUCH AS 2-3 MB EVERY 3 HOURS INTO THE AFTERNOON.
ALTHOUGH MIXING IS SOMEWHAT CURTAILED WITHIN 20 NM OF THE COAST DUE
TO THE COOLER NEAR SHORE WATERS...SOUNDINGS SHOW AS MUCH AS 30-40 KT
WITHIN THE MIXED LAYER. FOR THAT REASON WE HAVE WENT AHEAD WITH A
GALE WATCH FOR AMZ340-352-354. BETTER MIXING ACROSS AMZ374 WILL
SUPPORT A SOLID GALE WARNING...WITH EVEN A REMOTE CHANCE OF WIND
APPROACHING STORM WARNING CRITERIA FOR A COUPLE OF HOURS IN THE
MORNING. AMZ330 WILL EASILY OBTAIN STRONG SMALL CRAFT ADVISORY
CONDITIONS...AND WE MAY NEED TO GO WITH A GALE WATCH AND/OR WARNING
AT A LATER TIME. MARINERS ARE ADVISED THAT ONE OR TWO ELEVATED
T-STORMS MAY BE ONGOING AROUND DAYBREAK OUT NEAR THE WESTERN WALL OF
THE GULF STREAM...OTHERWISE A FAST END TO SHOWERS IN THE MORNING.

SATURDAY NIGHT...CONDITIONS WILL QUICKLY IMPROVE AS PRESSURE RISES
SLOW AND THE FLOW BECOMES ANTICYCLONIC AS HIGH PRESSURE BUILDS FROM
THE WEST. WE MIGHT STILL NEED SMALL CRAFT ADVISORIES FOR A FEW HOURS
EARLY...OTHERWISE WINDS/SEAS WILL BE BELOW THE CRITERIA BEFORE
03-04Z.

SUNDAY THROUGH MONDAY...MUCH BETTER MARINE CONDITIONS ACROSS THE
LOCAL WATERS...UNDER THE INFLUENCE OF HIGH PRESSURE. LIGHT OFFSHORE
FLOW SUNDAY MORNING WILL GIVE WAY TO RESULTANT SEA BREEZE
CIRCULATIONS IN THE AFTERNOON...WITH THE FLOW FINALLY BECOMING MORE
ONSHORE MONDAY AS ANOTHER RIDGE OF HIGH PRESSURE BUILDS FROM THE
NORTH.

MONDAY NIGHT THROUGH WEDNESDAY...WHILE A BACKDOOR COLD FRONT WILL
TRY AND SNEAK INTO THE NORTHERN WATERS ON TUESDAY...IT DOES RUN OUT
OF STEAM WITH BLOCKING ATLANTIC HIGH PRESSURE ANCHORED IN PLACE. AS
A RESULT WINDS AND SEAS WILL REMAIN WELL BELOW ANY SMALL CRAFT
ADVISORY HEADLINE CRITERIA. OF NOTE IS THAT THE FETCH AND A
NOTICEABLY WARMER/MORE HUMID AIR MASS MAY AT SOME POINT TURN OUT TO
BE FAVORABLE FOR THE DREADED SEA FOG. TOO EARLY TO KNOW AT THIS
POINT...BUT SOMETHING TO CONSIDER IN FUTURE FORECASTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 7 AM TO 5 PM EST SATURDAY FOR SCZ045.
MARINE...GALE WATCH FROM 5 AM EST SATURDAY THROUGH SATURDAY AFTERNOON
     FOR AMZ352-354.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 AM EST
     SATURDAY FOR AMZ352-354.
     GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR AMZ350.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST
     SATURDAY FOR AMZ350.
     GALE WARNING FROM MIDNIGHT TONIGHT TO 4 PM EST SATURDAY FOR
     AMZ374.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EST
     SATURDAY FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...33
LONG TERM...
AVIATION...SPR
MARINE...33/RJB/SPR
Hazardous weather outlook, Feb 14, 3:34 PM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EST FRI FEB 14 2014

SCZ045-152045-
INLAND BERKELEY-
334 PM EST FRI FEB 14 2014

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST SATURDAY FOR
LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-152045-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
334 PM EST FRI FEB 14 2014

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ352-354-152045-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
334 PM EST FRI FEB 14 2014

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-152045-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
334 PM EST FRI FEB 14 2014

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-152045-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
334 PM EST FRI FEB 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WINDS...RAPID PRESSURE RISES AND A TIGHT GRADIENT AROUND
DEEPENING LOW PRESSURE MOVING OFF THE MID ATLANTIC TO SOUTH OF
LONG ISLAND WILL PRODUCE STRONG AND GUSTY WEST AND NORTHWEST WINDS
DURING SATURDAY. AS A RESULT...A WIND ADVISORY MAY BE REQUIRED AT
A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-152045-
CHARLESTON HARBOR-
334 PM EST FRI FEB 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALES...RAPID PRESSURE RISES AND A TIGHT GRADIENT AROUND
DEEPENING LOW PRESSURE MOVING OFF THE MID ATLANTIC TO SOUTH OF
LONG ISLAND WILL PRODUCE STRONG AND GUSTY WEST AND NORTHWEST WINDS
DURING SATURDAY. AS A RESULT...A GALE WATCH OR WARNING MAY BE
REQUIRED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 8:54 PM ESTRiver Flood WarningCHSEvans4 days
Feb 14, 9:41 PM ESTWind AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more17 hr

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.